Paracetamol is one of the most useful medicines that any parent can keep in their medicine cupboard.
It’s ideal for soothing your child’s everyday aches and pains, like headaches, toothache, and sore throats.
If your little one is suffering from a cold or the flu, paracetamol can also be used to bring down their high fever as it combats other pain, letting your child recover in comfort.
Liquid paracetamol can have delicious flavours, like strawberry or orange (perfect for fussy kids!), and can be easily measured out so your child will get the right dose for them.
Paracetamol is available in its generic form, or in big brands like Calpol, which is a favourite of kids and parents across the country.
The dosage of each medicine that contains paracetamol will contain a patient information leaflet that will tell you the correct dose for your child, depending on their age.
For example, the doses of Calpol Infant suspension get larger as your child gets older:
If you’re ever unsure how much paracetamol to give to your child, ask your doctor or pharmacist for advice.
They’ll be able to tell you how much of this medicine will be safe for your little one.
Paracetamol usually gets to work within an hour, easing your child’s pain or fever quickly.
It usually lasts for a few hours, giving your little one some time free from aches and pains and helping them to relax.
This is especially important when they’re recovering from a cold or have a toothache that’s making them fussy or irritable.
Paracetamol is the active ingredient in most Calpol products and the amount of paracetamol differs from product to product.
Typically, the Calpol Infant products, which are suitable for children aged 2 months and older, contain 120mg of paracetamol per 5ml of medicine.
The Calpol Six Plus range typically contains 250ml of paracetamol per 5ml of medicine or 250mg of paracetamol in each Fastmelt tablet.
Of course, this may differ from product to product or if the manufacturer of Calpol makes any changes, so be sure to speak to your doctor or pharmacist or read the patient information leaflet that comes with Calpol products carefully before you give any to your child.